Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 91, NWS Lincoln, IL

August 1, 20224 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 1, 2022, 3:19 AM CDT for 4 counties in Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2022, 3:19 AM CDT (08:19 UTC)
Expired
Aug 1, 2022, 3:45 AM CDT
In force
26 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marshall County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

933 
WUUS53 KILX 010819
SVRILX
ILC123-143-179-203-010845-
/O.NEW.KILX.SV.W.0091.220801T0819Z-220801T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
319 AM CDT Mon Aug 1 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Marshall County in central Illinois...
  Northwestern Woodford County in central Illinois...
  Northeastern Tazewell County in central Illinois...
  Northeastern Peoria County in central Illinois...

* Until 345 AM CDT.

* At 318 AM CDT, a severe thunderstorm was located near Dunlap, or 11
  miles north of Peoria, moving southeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Peoria, East Peoria, Morton, Washington, Chillicothe, Metamora,
  Germantown Hills, Rome, Dunlap, Washburn, Spring Bay, Bay View
  Gardens, Peoria Heights, Cazenovia, Hopewell, Mossville, Alta, Low
  Point and Lawn Ridge.

This includes Interstate 74 between mile markers 88 and 90, between
mile markers 92 and 93, and between mile markers 102 and 106.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4092 8913 4058 8942 4086 8984 4095 8966
      4097 8966 4098 8964 4106 8964
TIME...MOT...LOC 0818Z 303DEG 43KT 4092 8964 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
1 follow-up statement
140 
WWUS53 KILX 010837
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
337 AM CDT Mon Aug 1 2022

ILC123-143-179-203-010847-
/O.EXP.KILX.SV.W.0091.000000T0000Z-220801T0845Z/
Marshall-Woodford-Tazewell-Peoria-
337 AM CDT Mon Aug 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN WOODFORD...NORTHEASTERN TAZEWELL AND NORTHEASTERN PEORIA
COUNTIES WILL EXPIRE AT 345 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4092 8913 4058 8942 4086 8984 4095 8966
      4097 8966 4098 8964 4106 8964
TIME...MOT...LOC 0837Z 303DEG 43KT 4082 8943 

$$

Auten

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 11:46 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 31, 11:46 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1146 PM CDT Sun Jul 31 2022

.SYNOPSIS...
Issued at 610 PM CDT Sun Jul 31 2022

A warm front will bring warmer and more humid air back into the
region tonight through much of the upcoming week. A weather system
will bring a chance of showers and thunderstorms late tonight and
Monday with a risk of strong to severe storms south of I-72
Monday afternoon and evening. Heat index values will likely reach
dangerously hot levels this week, peaking around 105 Wednesday
afternoon.

&&

.UPDATE...
Issued at 911 PM CDT Sun Jul 31 2022

An approaching cold front, currently producing convection near the
I-35 corridor in northern IA/southern MN is the main feature of
interest overnight. Ahead of the front, warm and moist air will
continue to overspread central IL late this evening. Dewpoints
should be into the lower 70s by early morning. A low level jet and
warm advection aloft could initiate scattered showers ahead of
the main convective line, as hinted at by several recent CAM
solutions. In fact, the latest 00Z HRRR run essentially
disorganizes the line by the time it reaches the IL River Valley
in favor of scattered showers/thunderstorms reaching all the way
past I-70 by 12Z. For now, this seems a plausible solution and
supported by a couple of runs now. Have updated forecast for an
earlier, and broader coverage to showers in the early morning as a
result. Otherwise, lows near 70 seem on track for tonight.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 300 PM CDT Sun Jul 31 2022

Mid afternoon surface analysis shows a warm front lifting ne into
central IL with muggier dewpoints in the mid 60s to around 70
degrees. Scattered showers and isolated thunderstorms are south of
I-64 with our CWA generally dry so far today with variable cloud
cover. Temps were in the upper 70s/lower 80s with Peoria at 85F.
Latest CAMs show isolated convection possible south of a Effingham
to Robinson line into early evening until sunset so continued
slight pops in southeast IL. Focus then shifts to our nw with cold
front pushing se toward the IL river valley by 12Z/7 am Monday and
bringing chance of convection into areas from Peoria nw late
tonight. Models still differ with evolution of this band of
convection which would occur with the cold front as it pushes se
over portions of central IL during Mon morning. Think this may be
a weakening state with this band of convection and models
generally keeping it over ne CWA Mon morning and some even dry
over CWA Mon morning. Convection should redevelop during mid/late
Monday afternoon as it moves se with cold front into southeast IL
and pushes se of Lawrence county by 00Z/7 pm Mon. SPC day2 has
marginal risk for damaging winds from Rushville to Bloomington
south Mon afternoon, and feel this severe threat may be focused
further south of I-72 where moderate to strong instability CAPEs
peak at or above 3000 j/kg and moderate wind shear of 30-35 kts.
Downdraft CAPE values are about 1200 j/kg while high freezing
levels may limit large hail production. PW values of 1.5-2 inches
Mon afternoon south of I-72 so moderate to heavy rainfall possible
with thunderstorms that occur.

Lows tonight in the lower 70s, with some upper 60s in east
central IL. Highs Monday in the upper 80s to lower 90s. Dewpoints
pooling in the mid to upper 70s Mon afternoon in southeast IL to
give heat indices peaking from 100 to 105 degrees from I-70 south
before cold front and possible convection passes through by late
afternoon.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 330 PM CDT Sun Jul 31 2022

Convection chances diminish in southeast IL after sunset and
carried slight chance of showers/thunderstorms south of I-74
Monday night. Weak high pressure ridge shifts east of IL on Tue
morning with return south flow developing during the day Tue and
returning hot and humid weather and isolated convection possible.
Highs Tue in the upper 80s and lower 90s, with dewpoints rising
into the low to mid 70s by Tue afternoon. Heat indices Tue
afternoon to rise to near or just above 100F sw CWA and southeast
IL, while SW IL could see Heat indices approaching 105F.

A stronger wx system to move se toward nw IL Wed afternoon and
will see breezy SSW winds bring a hot and humid day to the area
with highs in the low to mid 90s and heat indices of 105F or
higher over much of CWA. A heat advisory will likely be needed
then. Have 30-40% chance of thunderstorms by late Wed afternoon
from IL river nw with 20% chance as far southeast as I-72 by 00Z/7
pm Wed. The frontal boundary to push se into central IL during Wed
night likely bringing showers and thunderstorms. Could be chance
of strong to severe storms Wed night with high instability ahead
of cold front Wed afternoon/evening. PW values rising to 2-2.5
inches to also give risk of heavy rains Wed night.

Medium range models keep high chances of showers and thunderstorms
on Thu especially east of the IL river, while chance of showers
and thunderstorms linger in southeast IL Friday as front moves se
over the Ohio river valley/KY. Cooler highs Thu in the mid 80s
and lower 80s Friday. Subtropical ridge builds into IL this
weekend (500 mb heights rise to near 594 dm or higher) and likely
builds the summertime heat and humidity back into the area. Highs
in the mid to upper 80s Saturday and upper 80s to near 90F next
Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1145 PM CDT Sun Jul 31 2022

A chance of showers and thunderstorms looks to develop from 08Z-
11Z until 13Z-15Z across the central IL terminals. Otherwise, VFR
conditions conditions are expected for most of the period,
although some isolated MVFR cigs are possible through the night,
as are some isolated MVFR cigs/vsbys with any thunderstorms
Monday morning. Additional thunderstorms could develop late
afternoon and evening, although chances appear too low for mention
in TAFs at this point.  Winds S 6-10 kts overnight, becoming W-NW
10-15 kts with gusts around 20 kts behind a cold front, after
15Z-19Z. Winds will continue to turn more northerly and diminish
Monday evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37
SYNOPSIS...37
SHORT TERM...07
LONG TERM...07
AVIATION...37
Hazardous weather outlook, Jul 31, 3:19 PM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Lincoln IL
319 PM CDT Sun Jul 31 2022

ILZ040>042-047>057-061>063-012030-
Schuyler-Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
319 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are possible Monday afternoon and evening.
Some of these storms could be strong to severe, with damaging winds
being the main threat. Hail and lightning will also be a threat.

Dangerous heat will build into central Illinois by the middle of
this week with daily afternoon highs in the 90s and heat index
values ranging from 100 to 110.

Additional thunderstorm chances are forecast for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ066>068-071>073-012030-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
319 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are possible Monday afternoon and evening.
Some of these storms could be strong to severe, with damaging winds
being the main threat. Hail and lightning will also be a threat.

Dangerous heat will build into the region by the middle of this week
with daily afternoon highs in the 90s and heat index values ranging
from 100 to 110.

Additional thunderstorm chances are forecast for late Wednesday
night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ027>031-036>038-043>046-012030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-De Witt-
Piatt-Champaign-Vermilion-
319 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are possible late tonight. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated thunderstorms are possible Monday afternoon and night. Some
of these storms in the afternoon could be strong, with gusty winds
and lightning.

Dangerous heat will build into central Illinois by the middle of
this week with daily afternoon highs in the 90s and heat index
values ranging from 100 to 110.

Additional thunderstorm chances are forecast for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:34 AM CDTSevere Thunderstorm WarningILXKnox26 min
Aug 1, 2:54 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark36 min
Aug 1, 3:45 AM CDTSpecial Weather StatementILXFulton45 min
Aug 1, 4:02 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria28 min
Aug 1, 4:31 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Tazewell44 min
Aug 1, 5:11 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon34 min
Aug 1, 5:48 AM CDTSpecial Weather StatementILXDouglas27 min
Aug 1, 3:31 PM CDTSevere Thunderstorm WarningILXEffingham, Jasper44 min
Aug 1, 4:12 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Effingham, Jasper, Lawrence, Richland63 min
Aug 1, 4:53 PM CDTFlash Flood WarningILXJasper, Richland10 hr
Aug 1, 4:53 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland67 min
Aug 1, 5:59 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland46 min
Aug 1, 6:46 PM CDTFlash Flood WarningILXCrawford, Lawrence6 hr
Aug 1, 6:46 PM CDTSevere Thunderstorm WarningILXLawrence20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.